Maximum Likelihood Estimation for Multi-Risk Model


Herman, R.J.; Patell, Rusi K.N.   (1971, ASQC and the American Statistical Association)   IBM Corporation, White Plains, NY

Technometrics    Vol. 13    No. 2
QICID: 8271    May 1971    pp. 385-396
List $10.00
Member $5.00

This article is not available online. Contact us to receive a scan of the archive, in PDF format.

Article Abstract

In this paper we discuss a probabilistic model of failure due to competing causes of failure operating on a unit during its lifetime. Following Cox we term this the Multi-Risk Model. We impose some well-known parametric forms on the underlying distributions of the model and obtain maximum likelihood estimates for the parameters of the distributions. The asymptotic variance-covariance matrix of the estimates is derived. We give examples using the exponential and Weibull distributions. The theory is applied to data published by Mendenhall and Hader, who studied a Single-Risk Model.

Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers

ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.